MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WHISPER; WIRE, GUIDE, CATHETER
Model Number 1005353H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat an 100% stenosed lesion in the tibial artery with heavy calcification.The 014 whisper ls guide wire (gw) was advanced to the target lesion using a support catheter.Strong resistance was met during advancement due to the heavy calcification and 8cm of the gw became separated at the distal end.The proximal end of the gw was removed and difficulty was also noted due to the anatomy.There was no attempt to retrieve the separated distal portion because it was stuck in a collateral artery.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported core separation was confirmed.The reported difficult to advance and difficult to remove could not be tested due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficulties and foreign body in patient appear to be related to the operational context of the procedure.Additionally, there was no attempt to retrieve the separated portion of the guide wire.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
H2: updated the device identification fields to align with the information in the corresponding fields in gudid.

Brand Name
HI-TORQUE WHISPER
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18030848
Report Number2024168-2023-11965
Device Sequence Number12517005
Product Code DQX
UDI-Device Identifier08717648037764
UDI-Public(01)08717648037764(17)240331(10)2041271
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number1005353H
Device Catalogue Number1005353H
Device Lot Number2041271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer01/02/2024
06/13/2024
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date01/12/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BERENSTEIN CATHETER.; RUBICON CATHETER.; TRAILBLAZER SUPPORT CATHETER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown